I've never taken Risperdol, but an anti-psychotic and an ssri is not uncommon as a combo.
One thing: Uni Girl, you mentioned somewhere in another thread that you're having neck and jaw tension. If you really don't think this is anxiety based, if it was ME, I would tell the doctor. Sometimes anti-pscyhotics, even these newer ones, can have side effects that can even permanently damage facial muscles.
The doctor should also have offered you another drug called Cogentin to take along with the Risper. It counteracts these side effects and prevents damage of muscle tissues. Your doc may say "oh, no, that's only for the older anti-psychotics" but that wouldn't satisfy me. I think ANY med that acts on dopamine (as all anti-psychotics do) can potentially create these effects.
I've been on Paxil for 4 years and recently started Risperdal. Both meds work on serotonin but how Risperdal alters serotonin levels is unknown. What I noticed was when I first started the Risperdal, I was having symptoms of Paxil withdrawal. Then, later after upping my Risperdal dose, I started having social anxiety symptoms that I hadn't had since before Paxil. So, my theory is that the Risperdal has decreased the amount of serotonin in my brain (the opposite of what Paxil does). My symptoms have only gotten worse So my question is, did you notice anything like this? I guess it depends if you were on the SSRI prior to the Risperdal. Thanks!
I will ask my doc about that drug you mentioned. And as for the muscle tension stuff, I believe it is related to social anxiety as I had this prior to using Paxil. Thanks for you input.
[quote name="university girl"]So, my theory is that the Risperdal has decreased the amount of serotonin in my brain (the opposite of what Paxil does). My symptoms have only gotten worse So my question is, did you notice anything like this? I guess it depends if you were on the SSRI prior to the Risperdal. Thanks!
I took Zoloft for a while before adding Risperdal, for me the latter is more beneficial. I can't remember accurately how they affected me at first, for a few months I felt pretty awful with and without meds, now my symptoms are more stable. I'd always had social anxiety but since dp it has vanished (along with all other anxieties and feelings), the meds don't seem to affect that whether I'm on them or not. I guess meds can make you feel worse at first but it may also be that Risperdal is not very good for you.
Hmmm, I should give my damaged brain that Cogentin too...
A forum community dedicated to support for those living with depersonalization disorder. Come join the discussion about treatment, health, life styles, spirituality, medication, research, recovery, and more!